Alert archive / New York / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 100, NWS Buffalo, NY

August 21, 2019Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 21, 2019, 6:58 AM EDT for Jefferson County, Lewis County, Oswego County, New York. It was in force for 77 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2019, 6:58 AM EDT (10:58 UTC)
Expired
Aug 21, 2019, 8:15 AM EDT
In force
77 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 48 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 6:59 AM EDTTSTM WND DMG4 W Sandy Creek, NYWIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 11.0 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2019-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2019-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1590 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

475 
WUUS51 KBUF 211058
SVRBUF
NYC045-049-075-211215-
/O.NEW.KBUF.SV.W.0100.190821T1058Z-190821T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
658 AM EDT Wed Aug 21 2019

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Jefferson County in central New York...
  Central Lewis County in central New York...
  Northeastern Oswego County in central New York...

* Until 815 AM EDT..

* At 657 AM EDT, a severe thunderstorm was located over Sandy Island
  Beach State Park, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Watertown, Sandy Island Beach State Park, Fort Drum, Stony Point,
  Carthage, Lowville, Pulaski, West Carthage, Clayton and Adams.

 This includes Interstate 81 between exits 35 and 52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4440 7583 4439 7584 4410 7517 4392 7515
      4348 7610 4358 7626 4369 7626 4378 7629
      4383 7636 4417 7633 4420 7631 4422 7619
      4424 7617 4428 7616 4430 7613 4430 7610
      4435 7601 4435 7595 4440 7586
TIME...MOT...LOC 1057Z 230DEG 41KT 4365 7619 

HAIL...<.75IN
WIND...60MPH
 
$$

RSH
2 follow-up statements
554 
WWUS51 KBUF 211142
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
742 AM EDT Wed Aug 21 2019

NYC075-211151-
/O.CAN.KBUF.SV.W.0100.000000T0000Z-190821T1215Z/
Oswego NY-
742 AM EDT Wed Aug 21 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSWEGO COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4440 7583 4439 7584 4410 7517 4392 7515
      4369 7572 4378 7629 4391 7630 4392 7628
      4392 7630 4417 7633 4420 7631 4422 7619
      4429 7614 4435 7601 4435 7595 4440 7586
TIME...MOT...LOC 1141Z 202DEG 34KT 4401 7586 

$$

NYC045-049-211215-
/O.CON.KBUF.SV.W.0100.000000T0000Z-190821T1215Z/
Jefferson NY-Lewis NY-
742 AM EDT Wed Aug 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR JEFFERSON AND NORTHERN LEWIS COUNTIES...

At 741 AM EDT, a severe thunderstorm was located near Watertown,
moving north at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Watertown, Fort Drum, Carthage, Lowville, West Carthage, Clayton,
Adams, Dexter, Glen Park and Herrings.

 This includes Interstate 81 between exits 41 and 52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this area of storms, and may 
lead to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 4440 7583 4439 7584 4410 7517 4392 7515
      4369 7572 4378 7629 4391 7630 4392 7628
      4392 7630 4417 7633 4420 7631 4422 7619
      4429 7614 4435 7601 4435 7595 4440 7586
TIME...MOT...LOC 1141Z 202DEG 34KT 4401 7586 

HAIL...<.75IN
WIND...60MPH
 
$$

RSH
826 
WWUS51 KBUF 211223
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
823 AM EDT Wed Aug 21 2019

NYC045-049-211231-
/O.EXP.KBUF.SV.W.0100.000000T0000Z-190821T1215Z/
Jefferson NY-Lewis NY-
823 AM EDT Wed Aug 21 2019

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON AND NORTHERN LEWIS
COUNTIES HAS EXPIRED...
                
The storms which prompted the warning have weakened below severe 
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However heavy 
rain is still likely with these thunderstorms. In fact, many areas 
across Jefferson county will receive over an inch of rain before 
9:30 AM.

LAT...LON 4440 7583 4439 7584 4410 7517 4392 7515
      4369 7572 4378 7629 4391 7630 4392 7628
      4392 7630 4417 7633 4420 7631 4422 7619
      4429 7614 4435 7601 4435 7595 4440 7586
TIME...MOT...LOC 1221Z 230DEG 41KT 4429 7539 

$$

RSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 5:54 AM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 21, 5:54 AM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
554 AM EDT Wed Aug 21 2019

.SYNOPSIS...
Warm and humid conditions will persist across the region through
today. An area of showers and storms will push through the area this
morning followed by another round of scattered showers and storms
ahead of strong ahead of a cold front this afternoon and evening,
some of which could contain some gusty winds and heavy rain. A
prolonged stretch of beautiful weather including cooler and less
humid conditions will then set in from Thursday through the upcoming
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Radar imagery showing a large area of showers and embedded
thunderstorms stretching from western Lake Ontario southward to
northwestern PA. These showers will move across western NY over the
next couple of hours, then progress eastward across the
remainder of the region through late this morning. With PWATs
approaching 2" just ahead of this system, Some of these showers
and thunderstorms will produce heavy rain with some isolated
areas of flash flooding. Frequent lightning can also be expected
with the stronger storms.

The airmass in advance of this feature will be relatively
unstable. While the storms will likely produce locally heavy
rain (PWAT values approaching 2") and frequent lightning, still
not anticipating severe weather.

Subsidence on the back side of this morning's shortwave should
provide a few hours of dry time in many areas from late morning
through early afternoon. Scattered storms will then re-develop along
and inland of the lake breeze boundaries by mid afternoon. Meanwhile
increasing southwest flow off the lakes will result in stable lake
shadows, which may keep areas near Buffalo and Watertown mainly dry
for the bulk of the afternoon. Renewed convection along the lake
breeze boundary will feed off an increasingly unstable airmass (CAPE
values of 500-1000 J/kg). This will support likely PoPs over the
Eastern Lake Ontario region this afternoon, with chance PoPs from
the Finger Lakes west. The best chance for any severe weather will
be from the Finger Lakes northeastward to the Eastern Lake Ontario
region. That said, while this convection could include some storms
with gusty winds for which the Storm Prediction Center has areas
from the Finger Lakes east in a Marginal Risk, heavy rain will be
the main threat as sufficient shear for organized bowing line
segments will be meager.

By late afternoon/early evening, a strong cold front will be
approaching from southern Ontario. Increased convergence along and
ahead of this boundary will then combine with a 30-35kt low level
jet to possibly bring one final round of scattered showers/isolated
storms through this evening.

It will once again be warm and humid. High temps will be in the
upper 70s to the mid 80s for most areas, while surface dewpoints
will climb to around 70.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
Upper level trough that drops across Lower Great Lakes and northeast
CONUS late this week will still be mainly north and west of the
region on Thursday. Though primary cold front sweeps across by late
Wednesday night, strongest cold air advection will lag the fropa,
not really arriving until Friday. Strong upper jet over 110 kts on
leading side of upper trough and another weaker shortwave/area of
deeper moisture may trigger isolated showers over Southern Tier
during peak heating Thursday afternoon, but otherwise dry weather
should prevail though skies will be partly to mostly cloudy. High
temperatures will settle into the low to mid 70s, coolest in the
Southern Tier and to east of Lake Ontario. Most clouds will fade on
Thursday night though some clouds will persist closer to eastern
Lake Ontario. With the clearing skies and temperatures falling into
into the upper 40s at the coolest, could be valley fog over the
Southern Tier.

Cold air advection continues into Friday with H85 temps down to +7c
or +8c by daybreak Friday. NW flow across the much warmer temps of
Lake Ontario (averaging 21c at mid lake) will result in a
conditionally unstable airmass for lake effect processes. Other than
a thin moist layer around 800mb/5-6kft, soundings look dry. There
could be just enough over-water instability and low-level
convergence for a few showers downstream of southeast Lake Ontario.
Any showers, if they occur, will become disrupted and disorganized
by late Friday morning due to daytime heating and strong subsidence.
Another day of expanding stratocu clouds with partly to mostly
cloudy skies by afternoon. High temps will be in the lower 70s most
locations. After clouds clear out Friday evening, clearing skies and
cool temps could lead to another night with some valley fog in the
Southern Tier.

On Saturday, high pressure will be firmly in control of weather
across the region. Though ECMWF still looks overdone with depiction
of closed off upper low sinking across the Mid Atlantic, think a
weaker secondary shortwave dropping across southern Quebec and New
England could lead to some isolated showers east of Lake Ontario.
Probably will just see an enhancement to clouds more than anything
else, especially with upslope northerly flow developing by that
time. High temps on Saturday begin to tick upward, mainly in the mid
70s. Low temps on Saturday night stay seasonably cool with readings
in the 50s across the board.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
Sunday features dry weather as high pressure persists. The more
sluggish ECMWF would result in more clouds, but still thinking it is
overplaying the amount of upper level troughing. Temps will rebound
further with readings into the

Medium range guidance begins to diverge with respect to how quickly
the ridge slides further east and out to sea...and gives way to the
next trough and associated moisture approaching from the west. The
GFS remains fastest with this overall scenario and brings increasing
chances for convection into our region...while the ECMWF lies on the
other side of the guidance envelope and keeps the ridge intact and
our region totally dry through Tuesday. Given continuity and a
general distrust for the GFS this far out...will lean toward the
latter scenario and keep dry weather in place through Monday...with
only very low-end chances for convection returning on Tuesday.

Otherwise...the combination of general airmass modification and warm
air advection will lead to a slow but steady day-to-day warming
trend through this period...with highs in the lower to mid 70s on
Saturday climbing back to the upper 70s and lower 80s by Monday.

&&

.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
An upper level disturbance will move east across the region this
morning. This system will bring showers and thunderstorms to western
NY through early this morning, then spread east across the rest of
the area through mid morning. Areas of MVFR CIGS will be prevalent
across the interior western Southern Tier this morning. Otherwise
mainly VFR will prevail for the rest of the area, with any IFR/MVFR
(mainly VSBYs) limited to in and near thunderstorms.

The first batch of showers and storms will mostly end from west to
east by late this morning as the upper level disturbance moves into
eastern NY. Renewed scattered convection will develop in the
afternoon along and inland of the lake breeze boundaries. Meanwhile
southwest flow off the lakes will allow stable lake shadows to form,
keeping areas near KBUF and KART mainly dry in the afternoon. VFR
will prevail from late morning through the late evening, with any
IFR/MVFR limited to in and near thunderstorms.

Outlook...

Thursday through Sunday...Mainly VFR with nothing more than Southern
Tier valley fog producing local MVFR/IFR conditions each morning.

&&

.MARINE...
A southwesterly flow will increase today ahead of a cold front with
waves building to 2-4 feet on Lake Erie during the midday and
afternoon. A cold front will swing across the Lower Lakes this
evening and early overnight, with waves and winds increasing within
the cold air advection environment.

WNW winds over the shorter fetch of Lake Erie will build waves 2-3
feet tonight and Thursday, while a longer fetch and slightly
stronger wind flow over Lake Ontario will bring waves up to 5 feet
or greater on the southern Lake Ontario shoreline. Small craft
advisories have been issued.

&&

.TIDES/COASTAL FLOODING...
A strong cold front will cross the Lower Great Lakes this evening.
Strengthening west to northwesterlies in the wake of the front will
increase wave action and combine with already high lake levels to
produce significant shoreline erosion and flooding late tonight
through late Thursday afternoon. A Lakeshore Flood Warning has been
issued for Wayne, northern Cayuga and Oswego counties. Since winds
will be more westerly and not as much onshore, the lakeshore flood
watch was dropped for Niagara, Orleans and Monroe counties.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Warning from 5 AM to 5 PM EDT Thursday for
     NYZ004>006.
MARINE...Small Craft Advisory from 2 AM to 8 PM EDT Thursday for LOZ043-
         044.
         Small Craft Advisory from 2 AM to 2 PM EDT Thursday for
         LOZ042.
         Small Craft Advisory from 8 AM to 8 PM EDT Thursday for
         LOZ045.

&&

SYNOPSIS...JM
NEAR TERM...JM
SHORT TERM...JLA
LONG TERM...JLA/JJR
AVIATION...JM
MARINE...Hitchcock/JLA
TIDES/COASTAL FLOODING...RSH/JLA
Hazardous weather outlook, Aug 21, 5:58 AM EDT, 1 hour before
Hazardous Weather Outlook
National Weather Service Buffalo NY
558 AM EDT Wed Aug 21 2019

NYZ001>003-010>014-019>021-085-221000-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie-
558 AM EDT Wed Aug 21 2019

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Thunderstorms early this morning and again this afternoon may produce
heavy downpours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>006-221000-
Wayne-Northern Cayuga-Oswego-
558 AM EDT Wed Aug 21 2019

...LAKESHORE FLOOD WARNING IN EFFECT FROM 5 AM TO 5 PM EDT
THURSDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

Thunderstorms early today, then again this afternoon into early
evening may produce heavy rain and gusty winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-221000-
Jefferson-Lewis-
558 AM EDT Wed Aug 21 2019

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Thunderstorms into early this evening could produce heavy rainfall
and gusty winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-221000-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
558 AM EDT Wed Aug 21 2019

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Aug 21, 4:35 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
435 AM EDT WED AUG 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 AM     FLASH FLOOD      3 E TONAWANDA           42.99N  78.82W
08/21/2019                   ERIE               NY   DEPT OF HIGHWAYS

            US ROUTE 62 - NIAGARA FALLS BLVD - CLOSED FROM ALMEDA
            AVE. TO MAPLE RD. BECAUSE OF FLOODING.

&&

EVENT NUMBER BUF1901493

JLA
Local storm report, Aug 21, 5:16 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
516 AM EDT WED AUG 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      2 NNW TONAWANDA         43.01N  78.89W
08/21/2019                   ERIE               NY   TRAINED SPOTTER

            FLOODING AT INTERSECTION OF MORGAN ST. AND KOHLER ST.
            2-3 INCHES OF WATER FLOWING ACROSS YARD.

&&

EVENT NUMBER BUF1901494

JLA
Local storm report, Aug 21, 5:37 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
537 AM EDT WED AUG 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 AM     FLASH FLOOD      TONAWANDA               42.99N  78.88W
08/21/2019                   ERIE               NY   DEPT OF HIGHWAYS

            KNOCHE RD. CLOSED IN BOTH DIRECTIONS BETWEEN ELMWOOD
            AVE. AND DELEWARE AVE.

0450 AM     FLASH FLOOD      1 ESE TONAWANDA         42.98N  78.85W
08/21/2019                   ERIE               NY   DEPT OF HIGHWAYS

            ROUTE 324 EAST CLOSED FROM COLVIN BLVD. TO BELMONT AVE.
            BECAUSE OF FLOODING.

0510 AM     FLASH FLOOD      TONAWANDA               42.98N  78.88W
08/21/2019                   ERIE               NY   DEPT OF HIGHWAYS

            ROUTE 324 WEST CLOSED AT MILITARY RD. DUE TO FLOODING.

&&

EVENT NUMBER BUF1901495
EVENT NUMBER BUF1901496
EVENT NUMBER BUF1901497

JLA
Special weather statement, Aug 21, 5:43 AM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Buffalo NY
543 AM EDT Wed Aug 21 2019

NYZ004>006-211015-
Oswego-Wayne-Northern Cayuga-
543 AM EDT Wed Aug 21 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WAYNE...CAYUGA
AND SOUTHWESTERN OSWEGO COUNTIES...

At 543 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sodus to near Cato. Movement was
northeast at 40 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Fulton, Fair Haven Beach State Park, Williamson, Clyde, Sodus,
Weedsport, Cato, Chimney Bluffs State Park, Battle Island State Park,
Volney, Sterling, Rose, Ira, Huron, Conquest, Savannah, Wolcott, Port
Byron, Sodus Point and Hannibal.

This includes Interstate 90 near exit 40.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4323 7639 4323 7648 4315 7647 4314 7649
      4311 7647 4310 7650 4303 7650 4303 7657
      4316 7724 4333 7708 4331 7697 4334 7691
      4335 7681 4339 7673 4342 7670 4334 7635
TIME...MOT...LOC 0943Z 217DEG 37KT 4323 7710 4313 7664

JLA
Local storm report, Aug 21, 6:02 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
602 AM EDT WED AUG 21 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HEAVY RAIN       KENMORE                 42.96N  78.87W
08/21/2019  M2.51 INCH       ERIE               NY   TRAINED SPOTTER

            FELL WITHIN 60 TO 90 MINUTES.

&&

EVENT NUMBER BUF1901498

JLA
Special weather statement, Aug 21, 6:54 AM EDT, 4 minutes before
Special Weather Statement
National Weather Service Buffalo NY
654 AM EDT Wed Aug 21 2019

NYZ006>008-211200-
Jefferson-Oswego-Lewis-
654 AM EDT Wed Aug 21 2019

...AN AREA OF STRONG THUNDERSTORM WILL AFFECT JEFFERSON...LEWIS AND
NORTHEASTERN OSWEGO COUNTIES...

At 652 AM EDT, an area of strong thunderstorms and heavy rain was
found over Oswego county and eastern Lake Ontario. This activity
will move northeast at 45 mph and produce torrential rainfall for
Jefferson and Lewis counties through 8:30 AM EDT.

Winds in excess of 40 mph are possible with these storm.

Locations impacted include...
Watertown, Fort Drum, Sandy Island Beach State Park, Stony Point,
Carthage, Lowville, Pulaski, West Carthage, Clayton, Adams, Dexter,
Redfield, Glen Park, Herrings, Kring Point State Park, Highmarket,
Adams Center, Wellesley Island State Park, Redwood and Barnes
Corners.

This includes Interstate 81 between exits 36 and 52.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. This area of thunderstorms has already generated
over two inches of rain in less than 90 minutes for sites further
upstream. Do not drive your vehicle through flooded roadways.

LAT...LON 4440 7583 4439 7584 4410 7517 4361 7511
      4342 7553 4348 7581 4343 7584 4359 7626
      4378 7629 4383 7636 4387 7635 4384 7645
      4387 7650 4396 7644 4396 7634 4410 7643
      4414 7635 4420 7631 4422 7619 4429 7615
TIME...MOT...LOC 1051Z 230DEG 41KT 4363 7619

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:59 AM EDTSpecial Weather StatementBUFCattaraugus31 min
Aug 21, 3:48 AM EDTSpecial Weather StatementBUFErie27 min
Aug 21, 3:56 AM EDTFlash Flood WarningBUFErie3 hr
Aug 21, 4:43 AM EDTSmall Craft AdvisoryBUF23 hr
Aug 21, 4:48 AM EDTLakeshore Flood WarningBUFCayuga, Oswego, Wayne23 hr
Aug 21, 5:43 AM EDTSpecial Weather StatementBUFWayne32 min
Aug 21, 5:58 AM EDTSpecial Marine WarningBUF62 min
Aug 21, 6:28 AM EDTSevere Thunderstorm WarningBUFOswego62 min
Aug 21, 6:54 AM EDTSpecial Weather StatementBUFJefferson, Lewis66 min
Aug 21, 7:04 AM EDTAreal Flood WarningBUFErie, Niagara3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.